Alert archive / Alabama / Flash Flood Warnings in 2011
Flash Flood Warning 47, NWS Huntsville, AL
NWS Huntsville, AL issued this flash flood warning at Jul 30, 2011, 8:01 PM CDT for Cullman County, Morgan County, Alabama. It was in force for 97 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 30, 2011, 8:01 PM CDT (01:01 UTC)
- Expired
- Jul 30, 2011, 9:38 PM CDT
- In force
- 97 min
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cullman County, AL, Morgan County, AL
The radar
The Northeast Alabama radar (KHTX), 109 km from the middle of the area, began a volume at 01:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 30, 8:20 PM CDT | FLASH FLOOD | Hartselle, AL | SPOTTER REPORTED 6-7 INCHES OF WATER OVER ROADWAY AT INTERSECTION OF MITWEDE STREET AND PLUMTREE DRIVE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 1.0 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1856 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 1104 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
534
WGUS54 KHUN 310101
FFWHUN
ALC043-103-310300-
/O.NEW.KHUN.FF.W.0047.110731T0101Z-110731T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
801 PM CDT SAT JUL 30 2011
THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN CULLMAN COUNTY IN NORTH CENTRAL ALABAMA...
SOUTHWESTERN MORGAN COUNTY IN NORTH CENTRAL ALABAMA...
* UNTIL 1000 PM CDT
* AT 758 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH INTENSE RAINFALL RATES OVER WESTPOINT AND
MASSEY MOVING SOUTH AT 15 MPH. RAINFALL AMOUNTS OF 1 TO 3 INCHES
IN HOUR ARE LIKELY. FLASH FLOODING HAS BEEN REPORTED BY CULLMAN
COUNTY EMERGENCY MANAGEMENT OFFICIALS NEAR WESTPOINT SCHOOL.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...CULLMAN...
HARTSELLE AND FALKVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 3408 8697 3432 8712 3440 8711 3442 8707
3446 8691 3421 8669
$$
SL2 follow-up statements
061
WGUS74 KHUN 310127
FFSHUN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
827 PM CDT SAT JUL 30 2011
ALC043-103-310300-
/O.CON.KHUN.FF.W.0047.000000T0000Z-110731T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CULLMAN AL-MORGAN AL-
827 PM CDT SAT JUL 30 2011
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHWESTERN MORGAN AND
NORTHERN CULLMAN COUNTIES UNTIL 1000 PM CDT...
AT 824 PM CDT...WEATHER SPOTTERS REPORTED FLASH FLOODING OF ROADWAYS
IN HARTSELLE ASSOCIATED WITH THUNDERSTORMS MOVING ACROSS MORGAN
COUNTY. IN ADDITION...FLASH FLOODING HAS BEEN REPORTED NEAR
WESTPOINT BY CULLMAN COUNTY EMERGENCY MANAGEMENT OFFICIALS. TOTAL
RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE LIKELY WITH THESE STORMS.
SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
CULLMAN...HARTSELLE AND FALKVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 3408 8697 3432 8712 3440 8711 3442 8707
3446 8691 3421 8669
$$
SL171
WGUS74 KHUN 310238
FFSHUN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
938 PM CDT SAT JUL 30 2011
ALC043-103-310251-
/O.CAN.KHUN.FF.W.0047.000000T0000Z-110731T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CULLMAN AL-MORGAN AL-
938 PM CDT SAT JUL 30 2011
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHWESTERN MORGAN
AND NORTHERN CULLMAN COUNTIES IS CANCELLED...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED...BUT MINOR STREET FLOODING
COULD STILL BE IN PROGRESS. STREAMS AND CREEKS IN THE WARNED AREA
HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE FLOOD THREAT.
IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW
ENFORCEMENT AGENCY.
LAT...LON 3408 8697 3432 8712 3440 8711 3442 8707
3446 8691 3421 8669
$$
SLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 6:56 PM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, Jul 30, 6:56 PM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 656 PM CDT SAT JUL 30 2011 .UPDATE... UPDATE FOR 31/00Z AVIATION FORECAST. && .AVIATION... WSR-88D DATA INDICATES THAT SHRA/TSRA THREAT WILL PERSIST FOR A COUPLE OF HOURS AFTER 31/00Z AT BOTH HSV/MSL...AND WILL INCLUDE VCTS/CB AS PREVAILING CONDITION. CONVECTIVE ACTIVITY SHOULD DIMINISH BEYOND THIS POINT...WITH FOCUS SHIFTING TO POTENTIAL FOG/STRATUS EVENT EARLY SUNDAY MORNING. FORECAST SOUNDINGS APPEAR A BIT MORE FAVORABLE FOR STRATUS THAN WIDESPREAD FOG...AND WILL INDICATE VSBY DETERIORATING BEGINNING AROUND 31/05Z...WITH PREVAILING MVFR CIG/VSBY IN STRATUS AND LIGHT BR BTWN 31/07-13Z. WITH LOW-LEVEL WINDS ALREADY EXPECTED TO BE NNW AROUND DAWN AND LITTLE IN THE WAY OF LOW-LEVEL CONVERGENCE OR UPPER-LEVEL FORCING...AM VERY UNCERTAIN ABOUT CHANCES FOR SHRA/TSRA TOMORROW...AT LEAST THRU THE END OF THIS FORECAST PERIOD. WILL NOT MENTION VCTS/CB AT THIS POINT...WITH STORM CHANCES POSSIBLY INCREASING A BIT TOMORROW EVENING AS ACTIVITY SPREADS IN FROM THE NORTH. LGT/VRBL WINDS OVERNIGHT WILL INCREASE TO 5-10 KNOTS FROM THE NNW/N AFTER SUNRISE. 70/DD && .PREV DISCUSSION... /ISSUED 122 PM CDT SAT JUL 30 2011/ FINALLY SOME ACTIVITY TO SPEAK OF ON THE RADAR THIS AFTN. HIGH PWAT VALUES (IN EXCESS OF 2 INCHES) AND MODEST CAPE VALUES HAVE LED TO SCATTERED/NUMEROUS SHRA/TSRA DEVELOPMENT ACROSS THE REGION. ACTIVITY MAY ALSO BE AIDED BY A WEAK UPPER LEVEL IMPULSE NOTED ON WATER VAPOR IMAGERY AND DETAILED IN 12Z RUC/WRF ANALYSES. HAVE SEEN FAIRLY EFFICIENT RAIN PRODUCERS WITH WARM CORE/LOW TOP STORMS TODAY...WITH RAIN RATES EXCEEDING 4-5"/HR AT TIMES. FORTUNATELY ..THERE IS ENOUGH SE COMPONENT TO THE FLOW TO KEEP THINGS FROM REALLY GETTING OUT OF HAND. IN THE SHORT TERM...EXPECT CONVECTION TO LINGER FOR A BIT DUE TO WEAK UPPER LEVEL SUPPORT. HARD TO REALLY DISCERN ANY SIGNIFICANT SFC FEATURES TO BE HONEST IN THE VICINITY. WIND AND THERMAL FIELDS ARE VERY OUTFLOW DOMINATED AT THIS POINT. THERE IS A MORE NOTABLE SFC FRONT WELL TO THE NORTH ACROSS SRN KY AND THE MO BOOTHEEL. THIS FRONT IS PROGGED TO PUSH SOUTH AND/OR GENERALLY DISSIPATE OVER THE NEXT 24 TO 36 HOURS. FOR TONIGHT...EXPECT GENERALLY CLEARING AS THE AIRMASS STABILIZES. WOULD EXPECT PATCHY FOG DEVELOPMENT...ESPECIALLY CENTRAL AND EASTERN AREAS DUE TO TODAY'S RAINFALL AND WILL INCLUDE IN OVERNIGHT FORECAST. TOMORROW/SUNDAY MAY ACTUALLY BE THE TRICKIEST DAY OF THE 7 DAY FORECAST. THE NAM/GFS DIFFER ON THE PLACEMENT OF THE SURFACE AND UPPER LEVEL FEATURES (ALBEIT SUBTLE FEATURES)...AND THE RESULT IS A WIDE VARIATION IN BOTH THE TEMPS AND POPS FROM THE MOS GUIDANCE. I AM NOT SOLD ON THE AFOREMENTIONED FRONT SOLIDLY PUSHING ALL THE WAY THROUGH AND SUBSTANTIALLY DRIER AND MORE SUBSIDENT FLOW MAKING ITS WAY IN BY MIDDAY SUNDAY. THUS...WILL TREND TOWARD THE SLIGHTLY WETTER GFS SOLUTION. WE MAY WANT TO ENJOY SUNDAY THOUGH AS THE FURNACE REALLY STARTS TO GET CRANKED BACK UP AS WE HEAD INTO THE UPCOMING WORK WEEK. THE BROAD SURFACE RIDGE CENTERED ACROSS THE NATION'S MIDSECTION WILL BUILD EASTWARD AND AMPLIFY WITH TIME IN THE 3-6 DAY PERIOD. THIS WILL BRING ANOTHER ROUND OF OPPRESSIVE HEAT AND DRY WEATHER TO THE TENNESSEE VALLEY REGION. ENSEMBLE OF EXTENDED GUIDANCE SUGGESTS MAXIMUM TEMPERATURES RUNNING IN THE UPPER 90S IN MOST AREAS IN THE TUE THROUGH FRI TIME PERIOD WITH HEAT INDICES ONCE AGAIN REACHING ADVISORY CRITERIA FOR THE MAJORITY OF THE REGION. WE COULD SEE EXCESSIVE HEAT WARNING CRITERIA IN A FEW AREAS AS WELL. WITH THE UPPER LEVEL RIDGE IN PLACE...SUBSIDENCE SHOULD PREVENT APPRECIABLE CONVECTION UNTIL LATER IN THE WORK WEEK AND EVEN THEN AREAL COVERAGE LOOKS PALTRY AT BEST. PREVIOUS FORECAST HAD THIS HANDLED FAIRLY WELL AND HAVE NOT MADE ANY MAJOR CHANGES TO THE EXTENDED PERIOD WITH DURING THIS FORECAST CYCLE. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && AVIATION...70/DD PREV DISCUSSION...15/CBD
Hazardous weather outlook, Jul 30, 2:53 PM CDT, 5 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 253 PM CDT SAT JUL 30 2011 ALZ001>010-016-TNZ076-096-097-310400- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 253 PM CDT SAT JUL 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TONIGHT... ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL PERSIST INTO THE EARLY EVENING HOURS ACROSS THE REGION. BRIEF GUSTY WINDS...FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL ARE POSSIBLE WITH ANY STORMS THAT DEVELOP THROUGH EVENING. HOWEVER...MANY AREAS WILL NOT SEE ADDITIONAL RAINFALL THROUGH SUNSET. ANY LINGERING SHOWERS OR STORMS SHOULD DISSIPATE DURING THE EVENING HOURS. PATCHY...LOCALLY DENSE...FOG MAY FORM OVERNIGHT ESPECIALLY WHERE SUBSTANTIAL RAINFALL WAS OBSERVED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SCATTERED THUNDERSTORMS ARE POSSIBLE SUNDAY AS THE WEAK FRONT STALLS JUST SOUTH OF THE AREA. AFTER A DRY EARLY WEEK PERIOD...ISOLATED THUNDERSTORMS ARE POSSIBLE AGAIN IN THE THURSDAY THROUGH FRIDAY TIME FRAME. GUSTY WINDS AND LOCALLY HEAVY RAINFALL ARE POSSIBLE WITH THE STRONGER STORMS. DANGEROUS HEAT LEVELS ARE ALSO EXPECTED TO DEVELOP BY TUESDAY AND CONTINUE THROUGH FRIDAY. HEAT INDEX READINGS AROUND 105 TO 110 DEGREES ARE POSSIBLE STARTING TUESDAY. CAUTION IS ADVISED WHEN CONDUCTING ANY OUTDOOR ACTIVITIES. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jul 30, 6:27 PM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
627 PM CDT SAT JUL 30 2011
ALZ007-310000-
MORGAN-
627 PM CDT SAT JUL 30 2011
...SIGNIFICANT WEATHER ADVISORY FOR MORGAN COUNTY UNTIL 700 PM CDT...
AT 621 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT A THUNDERSTORM WAS RAPIDLY DEVELOPING NEAR SOMERVILLE MOVING
SOUTHEAST AT 10 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY DOWNPOURS ARE EXPECTED
WITH THE STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
SOMERVILLE.
VALHERMOSO SPRINGS...COLE SPRINGS.
FLORETTE.
SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3433 8684 3449 8696 3456 8682 3455 8677
3446 8656
TIME...MOT...LOC 2326Z 315DEG 9KT 3449 8682
SLSpecial weather statement, Jul 30, 6:36 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
636 PM CDT SAT JUL 30 2011
ALZ004-310000-
LAWRENCE-
636 PM CDT SAT JUL 30 2011
...SIGNIFICANT WEATHER ADVISORY FOR LAWRENCE COUNTY UNTIL 700 PM
CDT...
AT 630 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WHEELER...OR 12 MILES NORTH OF MOULTON...
MOVING SOUTHEAST AT 10 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY DOWNPOURS ARE EXPECTED
WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
HILLSBORO.
CHALYBEATE SPRINGS...CADDO.
SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3460 8739 3475 8729 3476 8728 3469 8711
3444 8711
TIME...MOT...LOC 2335Z 296DEG 9KT 3465 8726
SLSpecial weather statement, Jul 30, 6:58 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
658 PM CDT SAT JUL 30 2011
ALZ004-310030-
LAWRENCE-
658 PM CDT SAT JUL 30 2011
...SIGNIFICANT WEATHER ADVISORY FOR LAWRENCE COUNTY UNTIL 730 PM
CDT...
AT 658 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CHALYBEATE SPRINGS...MOVING SOUTHEAST AT 15
MPH.
FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY DOWNPOURS ARE EXPECTED
WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
MOULTON.
SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3460 8734 3472 8718 3461 8710 3447 8711
3445 8728
TIME...MOT...LOC 2358Z 333DEG 12KT 3455 8720
SLSpecial weather statement, Jul 30, 7:08 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 708 PM CDT SAT JUL 30 2011 ALZ007-016-310045- CULLMAN-MORGAN- 708 PM CDT SAT JUL 30 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CULLMAN AND MORGAN COUNTIES UNTIL 745 PM CDT... AT 707 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LACON...OR 8 MILES NORTHWEST OF CULLMAN... MOVING SOUTHEAST AT 10 MPH. FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... COLE SPRINGS. BALDWIN. SOUTH VINEMONT. CULLMAN. SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. && LAT...LON 3427 8670 3413 8685 3428 8707 3442 8693 TIME...MOT...LOC 0008Z 298DEG 8KT 3428 8691 SL
Special weather statement, Jul 30, 7:34 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
734 PM CDT SAT JUL 30 2011
ALZ016-310100-
CULLMAN-
734 PM CDT SAT JUL 30 2011
...SIGNIFICANT WEATHER ADVISORY FOR CULLMAN COUNTY UNTIL 800 PM
CDT...
AT 734 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CULLMAN...MOVING SOUTHEAST AT 15 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY DOWNPOURS ARE EXPECTED
WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
CULLMAN.
PHELAN...GOOD HOPE.
SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3424 8705 3432 8694 3431 8677 3419 8663
3407 8687
TIME...MOT...LOC 0034Z 321DEG 12KT 3421 8684
SLSpecial weather statement, Jul 30, 7:53 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
753 PM CDT SAT JUL 30 2011
ALZ007-016-310130-
CULLMAN-MORGAN-
753 PM CDT SAT JUL 30 2011
...SIGNIFICANT WEATHER ADVISORY FOR CULLMAN AND MORGAN COUNTIES UNTIL
830 PM CDT...
AT 748 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MASSEY...OR 8 MILES SOUTHWEST OF
HARTSELLE...MOVING SOUTHEAST AT 15 MPH.
PEA SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
BATTLEGROUND.
LACON.
JONES CHAPEL.
WEST POINT.
SOUTH VINEMONT.
BALDWIN.
SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3430 8712 3440 8711 3449 8701 3420 8674
3407 8696
TIME...MOT...LOC 0053Z 325DEG 15KT 3433 8701
SLThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 7:08 PM CDT | Special Weather Statement | HUN | Cullman | 37 min |
| Jul 30, 7:34 PM CDT | Special Weather Statement | HUN | Cullman | 26 min |
| Jul 30, 7:53 PM CDT | Special Weather Statement | HUN | Cullman | 37 min |
| Jul 31, 10:00 AM CDT | Heat Advisory | HUN | Colbert, Cullman, Franklin, Lauderdale, Lawrence, Limestone and 2 more | 9 hr |
Nearby
Flash Flood Warnings in Alabama, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.